Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 52, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 8, 2025, 9:15 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2025, 9:15 PM EDT (01:15 UTC)
- Expired
- Apr 9, 2025, 3:55 AM EDT
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
049 WHUS71 KPHI 090115 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 915 PM EDT Tue Apr 8 2025 ANZ450>455-091000- /O.CAN.KPHI.GL.W.0016.000000T0000Z-250409T0200Z/ /O.NEW.KPHI.SC.Y.0052.250409T0115Z-250409T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 915 PM EDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-090800- /O.CAN.KPHI.GL.W.0016.000000T0000Z-250409T0200Z/ /O.NEW.KPHI.SC.Y.0052.250409T0115Z-250409T0800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 915 PM EDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 4 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
1 follow-up statement
042 WHUS71 KPHI 090755 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 355 AM EDT Wed Apr 9 2025 ANZ450>455-090900- /O.CAN.KPHI.SC.Y.0052.000000T0000Z-250409T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 355 AM EDT Wed Apr 9 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas are diminishing. $$ ANZ430-431-090900- /O.CAN.KPHI.SC.Y.0052.000000T0000Z-250409T0800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 355 AM EDT Wed Apr 9 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are diminishing. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 6:51 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 8, 6:51 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
651 PM EDT Tue Apr 8 2025
.SYNOPSIS...
Cool and dry high pressure builds in through Wednesday before
shifting offshore Wednesday night. Low pressure then arrives
Thursday and Friday, resulting in moderating temperatures and
another period of wet weather. This new low could linger near
the area through at least the first half of the weekend. High
pressure builds in for the back of the weekend and into next
week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Winds will begin to subside this evening as high pressure begins
to shift closer from the west.
Tonight, cold advection begins to wane as winds begin to
subside while high pressure starts building overhead. However,
the damage will have already been done, and widespread sub-
freezing temperatures look likely. For most of the forecast
area, the frost/freeze season doesn't being until April 11th, so
no headlines, but our central/southern Delmarva zones will be
under freeze warnings. If the temperature reaches 29 at PHL
Airport as forecast, it will be the latest temp that cold since
2018, when it was 29 on April 11th. Otherwise, mostly clear
tonight with lows, as implied, mostly in the 20s, with near 30
warmer spots south and coast and near 20 Poconos.
For Wednesday, transient high pressure drifts eastward through
the area bringing mainly sunny skies and lighter winds compared
to today. Temperatures will also be a bit warmer but still below
average for this time of year. Generally expect highs in the
upper 40s to low 50s, except low 40s over the southern Poconos.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
Another prolonged period of unsettled and wet conditions
developing Thursday as the surface high pressure moves offshore
on Wednesday Night. With clouds increasing on Wednesday Night
and flow turning more southerly, temperatures will be a bit
warmer compared to tonight, with lows in the upper 20s/low 30s
north of I-78, with mid to upper 30s south of the that line.
Frost/Freeze program for most areas north of southern Delmarva
doesn't start until the next night, so do not anticipate any
headlines. Temperatures where the program is in effect should be
high enough and cloud cover increasing enough to preclude any
frost concerns.
Thursday begins a stretch of some unsettled days. Weak and
decaying low pressure moves into the Great Lakes, with a warm
front lifting through. The surface low will slowly occlude as a
new surface low begins to develop off to the south (which will
eventually bring some more widespread rain later). Lift will be
aided by a shortwave swinging through. All of this will result
in some showers on Thursday, mainly west of Philadelphia, though
any rainfall will be light. Temperatures could be cold enough
in the Poconos to support some flakes at onset, but would expect
a quick changeover to rain as warm-air advection continues.
Outside of showers, clouds increase and it should be a mostly
cloudy to overcast day with temperatures getting into the 50s,
though still a few degrees below normal.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Weak low pressure moves into western New York/southern Ontario
on Thursday Night before occluding on Friday. This will result
in some light rain developing Thursday Night over the area.
There could be a brief break on Friday, but a new surface low
looks to develop over the Carolinas, lifting northward through
the day on Friday. This will bring another round of rain
through Friday Night as we continue to make inroads on the
ongoing drought. NBM Probability of 1+ inch of rain Friday
through early Saturday is around 60-70% across the region.
However, considerable uncertainty remains in timing and
evolution of the supporting upper level trough and overall
amplified pattern. If the trough hangs around and closes off,
unsettled weather likely continues through Saturday. This
solution is what most of the deterministic and ensemble guidance
has. A faster solution clears things out, as upper level
ridging will be on the heels of the departing trough.
Temperatures will be a few degrees below normal through the end
of the week and into the weekend with 50s for highs and lows in
the 40s.
At the very least, the back half of the weekend and first half
of next week looks more tranquil. Upper level ridging builds
in, ushering in temperatures back toward seasonal norms, with
longer range guidance showing some above normal temperatures
possible toward the middle of the week. Forecast looks dry
overall with high pressure at the surface sliding by to the
south.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR with slowly diminishing winds. NW winds diminish
to 5 to 10 knots overnight.
Wednesday...VFR. NW winds 5 to 10 knots gradually backing to
westerly through the afternoon.
Outlook...
Wednesday Night...VFR. No significant weather.
Thursday...Primarily VFR, though some MVFR conditons possible
with 40-60% chance of showers at KRDG/KABE.
Thursday Night through Friday...IFR conditions expected with
periods of rain moving through.
Friday Night through Saturday...sub-VFR conditions likely with
low clouds and scattered showers hanging around.
Sunday...Some restrictions possible early, but trending toward
VFR.
&&
.MARINE...
Winds gusting to Gale force continuing this afternoon before
diminishing this evening. The Gale Warning is in effect until 10
PM but by Wednesday morning, all waters should be below Small
Craft Advisory levels and stay that way through the day.
Outlook...
Wednesday through Thursday Night...No marine headlines
expected.
Friday through Saturday...SCA conditions likely (60-70%) on the
ocean zones as seas build toward 5 to 7 feet. Wind gusts could
approach 25 kt at times. Periods of rain.
Sunday...No marine hazards anticipated.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...Freeze Warning from 11 PM this evening to 9 AM EDT Wednesday
for DEZ002-003.
MD...Freeze Warning from 11 PM this evening to 9 AM EDT Wednesday
for MDZ012-015-019-020.
MARINE...Gale Warning until 10 PM EDT this evening for ANZ430-431-
450>455.
&&
SYNOPSIS...Hoeflich/Staarmann
NEAR TERM...Fitzsimmons/MJL/RCM
SHORT TERM...Hoeflich/Staarmann
LONG TERM...Hoeflich/Staarmann
AVIATION...Fitzsimmons/Hoeflich/MJL/Staarmann
MARINE...Fitzsimmons/Hoeflich/StaarmannIn the hours before
Local storm report, Apr 8, 3:53 PM EDT, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
353 PM EDT Tue Apr 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM Non-Tstm Wnd Dmg 3 ENE Egg Harbor City 39.55N 74.60W
04/08/2025 Atlantic NJ Public
Social media footage of a large white pine
tree down blocking Bremen Avenue in Egg
Harbor City.
&&
StaarmannNearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.